MAUDE Adverse Event Report: HU-FRIEDY MFG. CO. LLC HENRY SCHEIN MAXIMA DISTAL END CUTTER; ORTHODONTIC PLIER

HU-FRIEDY MFG. CO. LLC HENRY SCHEIN MAXIMA DISTAL END CUTTER; ORTHODONTIC PLIER
Model Number 900-7599
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was not returned to manufacturer.Device history file review could not be completed as no lot number was provided for the device.With no device in hand, root cause analysis of the issue is limited.Complaint and return history were reviewed for the device.
 
Event or Problem Description
A piece of the working end of the device broke inside the patient's mouth during an ortho procedure.They were sent to er and imaging found the piece in their intestine.Patient was scheduled for follow up in two weeks to have it removed.The piece was later discharged from the body and no surgical intervention was required.

Brand Name
HENRY SCHEIN MAXIMA DISTAL END CUTTER
Common Device Name
ORTHODONTIC PLIER
Manufacturer (Section D)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st
chicago IL 60618
Manufacturer (Section G)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st
chicago IL 60618
Manufacturer Contact
stephanie wasielewski
3232 n rockwell st
chicago, IL 60618
8472574500
MDR Report Key24911651
Report Number1416605-2026-00006
Device Sequence Number21289085
Product Code JEX
UDI-Device Identifier00304040120293
UDI-Public(01)00304040120293
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number900-7599
Device Catalogue Number900-7599
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2026
Initial Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown